Transient electromagnetic response of an inhomogeneous conducting sphere

Verma, Saurabh K. ; Singh, Rishi Narain (1970) Transient electromagnetic response of an inhomogeneous conducting sphere Geophysics, 35 (2). pp. 331-336. ISSN 0016-8033

Full text not available from this repository.

Official URL:

Related URL:


Analytic expressions for the quasi-static electromagnetic response of a sphere in presence of unit-step and ramp-type time varying magnetic fields are derived. The conductivity inside the sphere is assumed to vary linearly with radius, i.e. σ(ρ)=σ0(ρ/a), where ρ is radial coordinate, σ0 is a constant and a is the radius of sphere. Curves showing the decay of the magnetic field for both types of fields are presented. In the case of ramp-type applied magnetic field, the magnitudes of maxima of the induced magnetic field are found to decrease with increase in the rise time of the applied field and, hence, exciting pulses having small values of rise time should be used. It is believed that the analysis will be useful in the geoelectric exploration for highly conducting mineral deposits.

Item Type:Article
Source:Copyright of this article belongs to Society of Exploration Geophysicists.
ID Code:49661
Deposited On:20 Jul 2011 14:04
Last Modified:20 Jul 2011 14:04

Repository Staff Only: item control page